Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 63, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 23, 2009, 6:48 PM CDT for Hancock County, Henderson County, Illinois; Des Moines County, Lee County, Iowa; Clark County, Missouri. It was in force for 72 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 23, 2009, 8:00 PM CDT
- In force
- 72 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 137 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:49 PM CDT | TSTM WND GST 60 | 5 Sw Danville, IA | ESTIMATED 60 MPH WIND GUST EAST OF THE LAKE GEODE AREA. |
| Jun 23, 6:55 PM CDT | TSTM WND DMG | 2 N Burlington, IA | 50 TO 60 FT PINE TREE BLOWN DOWN. |
| Jun 23, 6:56 PM CDT | TSTM WND DMG | 3 N Burlington, IA | POWER LINES DOWN ON HIGHWAY 61. HIGHWAY 61 CLOSED. TIME ESTIMATED...WAS REPORTED AT 709PM |
| Jun 23, 7:00 PM CDT | TSTM WND DMG | 3 S Burlington, IA | 6 FOOT DIAMETER TREE DOWN IN FRONT YARD. ANOTHER LARGE TREE SPLIT IN BACKYARD. TIME ESTIMATED. |
| Jun 23, 7:20 PM CDT | TSTM WND GST 70 | Keokuk, IA | SUSTAINED WINDS OF 40 TO 50 WITH HIGHER GUSTS TO 70 MPH. |
| Jun 23, 7:25 PM CDT | TSTM WND DMG | 1 Se Keokuk, IA | 5 INCH TREE LIMBS DOWN. |
| Jun 23, 7:25 PM CDT | TSTM WND GST 65 | 1 Se Keokuk, IA | |
| Jun 23, 7:39 PM CDT | TSTM WND DMG | 1 E Carman, IL | CORN IS BEING BLOWN OVER. |
| Jun 23, 7:39 PM CDT | TSTM WND GST 65 | 1 E Carman, IL | |
| Jun 23, 7:45 PM CDT | TSTM WND DMG | Oquawka, IL | 1 FOOT DIAMTER TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:52 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 232348
SVRDVN
IAC057-111-ILC067-071-MOC045-240100-
/O.NEW.KDVN.SV.W.0063.090623T2348Z-090624T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
DES MOINES COUNTY IN SOUTHEAST IOWA...
LEE COUNTY IN SOUTHEAST IOWA...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 800 PM CDT.
* AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS WITH A STRONG GUST FRONT OUT AHEAD
OF THEM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF OQUAWKA TO KAHOKA...AND MOVING
SOUTHEAST AT 35 TO 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DENMARK AND KAHOKA AROUND 655 PM CDT...
WEST BURLINGTON AND NEW BOSTON AROUND 700 PM CDT...
NEW BOSTON...BURLINGTON AND OQUAWKA AROUND 705 PM CDT...
FORT MADISON...ROZETTA AND GULFPORT AROUND 710 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
BRIEF TORNADOES ARE POSSIBLE IN ADDITION TO DESTRUCTIVE STRAIGHT-LINE
WINDS.
WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR EASTERN IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
4060 9195 4060 9172 4081 9171 4081 9138
4107 9137 4107 9079 4064 9080 4064 9091
4020 9092
TIME...MOT...LOC 2346Z 294DEG 20KT 4103 9099 4050 9177
$$
122 follow-up statements
000
WWUS53 KDVN 240036
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT TUE JUN 23 2009
IAC057-111-ILC067-071-MOC045-240100-
/O.CON.KDVN.SV.W.0063.000000T0000Z-090624T0100Z/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-
736 PM CDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CLARK...HENDERSON...HANCOCK...DES MOINES AND LEE COUNTIES...
AT 734 PM CDT...TRAINED SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. DAMAGING WINDS WERE REPORTED IN KEOKUK AT AROUND 725 PM CDT.
THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM
HOPPER TO ANTIOCH...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF
BURLINGTON TO 11 MILES SOUTH OF KAHOKA...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BIGGSVILLE...SANDUSKY...LOMAX AND DECORRA AROUND 740 PM CDT...
KEOKUK...WESTERN ILLINOIS THRESHER...WARSAW AND TERRE HAUTE AROUND
745 PM CDT...
HAMILTON AND DISCO AROUND 750 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
4060 9195 4060 9172 4081 9171 4081 9138
4107 9137 4107 9079 4064 9080 4064 9091
4020 9092
TIME...MOT...LOC 0034Z 280DEG 32KT 4079 9096 4026 9174
$$
12000
WWUS53 KDVN 240105
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CDT TUE JUN 23 2009
IAC057-111-ILC067-071-MOC045-240112-
/O.EXP.KDVN.SV.W.0063.000000T0000Z-090624T0100Z/
LEE IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-CLARK MO-
805 PM CDT TUE JUN 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR CLARK...HENDERSON...HANCOCK...
DES MOINES AND LEE COUNTIES HAS EXPIRED...
THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE
WEAKENED AND MOVED OUT OF MOST OF THE THE WARNED AREA. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...PEOPLE IN SOUTHEAST HANCOCK COUNTY MAY STILL EXPERIENCE
WIND GUSTS UP TO 45 MPH WITH LINGERING THUNDERSTORMS THROUGH 845 PM
CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTHEAST IOWA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST
IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4020 9145 4020 9150 4025 9150 4026 9195
4060 9195 4060 9172 4081 9171 4081 9138
4107 9137 4107 9079 4064 9080 4064 9091
4020 9092
TIME...MOT...LOC 0036Z 280DEG 32KT 4079 9094 4026 9172
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT TUE JUN 23 2009
WEAK IMPULSE /RIDGE RIDER/ LIFTING E/NE THROUGH EASTERN SD WITH LINE
OF STRONG TO SEVERE STORMS EXTENDING NEAR I-35 CORRIDOR FROM SOUTH
CENTRAL MN THROUGH NORTH CENTRAL IA. EXTREME INSTABILITY EXISTS IN
ADVANCE OF LINE WITH AXIS OF SBCAPES OF 5000-7000 J/KG AND LI/S
-9 TO -13 ACROSS CENTRAL IA. DECENT SHEAR RIGHT WITH CONVECTION AND
ATTENDANT SHORTWAVE... WITH 0-1KM BULK SHEAR 20 KTS AND 0-6KM AT
30-40 KTS SUPPORTIVE OF SEVERE POTENTIAL. OUTSIDE OF THE
CONVECTION... VERY HOT AND HUMID CONDITIONS WITH LIGHT WINDS MAKING
FOR OPPRESSIVE AFTERNOON WITH HEAT INDICES WIDESPREAD GENERALLY IN
RANGE OF 100-110 DEGS. ..05..
&&
.SHORT TERM...TONIGHT AND WEDNESDAY...
WESTWARD RETROGRESSION OF HEAT DOME ALONG WITH SHORTWAVE ENERGY
TRAVERSING ACROSS NORTHERN CONUS WILL LEAD TO OVERALL FLATTENING OF
UPPER RIDGE... WHICH WILL PUT CWA IN CROSS HAIRS OF RING OF FIRE
WITH INCREASINGLY DIFFLUENT FLOW ALOFT SUPPORTIVE OF INCREASED
RISK OF CONVECTION IMPACTING CWA NEXT 24 HRS AND BEYOND. FIRST ROUND
WILL BE THIS EVE... AS NORTH CENTRAL IA LINE OF STRONG TO SEVERE
STORMS MOVES EAST THEN SOUTHEAST IN LINE WITH THE CORFIDI FORWARD
PROPAGATING VECTORS... AND ALONG EDGE OF MID LEVEL CAP... IMPACTING
AREAS MAINLY NORTH OF NEWTON IA TO WASHINGTON IA TO GALESBURG IL
LINE. WILL CONTINUE TO MONITOR CLOSELY FOR ORGANIZATION/COLD POOL
WHICH APPEARS TO BE UNDERWAY ATTIM THAT COULD BRING ENHANCED THREAT
OF STRAIGHT LINE WINDS/DAMAGE TO ESPECIALLY NORTHERN AREAS.
NON-LINEAR PROCESSES DOMINATE IN THIS SUMMERTIME ENVIRONMENT... WITH
NA MODEL QPF ESPECIALLY UNRELIABLE... AS EVIDENCE BY HANDLING OF
THIS AFTN CONVECTION. BUT MODELS NOT TOTALLY USELESS AND IN FACT
DOING WELL WHEN STRIPPED DOWN TO BARE ESSENTIALS OR LARGE SCALE
FORCING UTILIZING H5 HEIGHTS/VORTICITY AND H3 JET/DIVERGENCE. THE H3
DIVERGENCE FIELDS FROM 12Z NAM DOING EXCEPTIONALLY WELL PINPOINTING
ORGANIZED CONVECTION THIS AFTN. UTILIZING THIS AND ALSO H5 FIELDS...
IN ADDITION TO LOW LEVEL JET SUPPORTS ADDITIONAL CONVECTION WITH
POTENTIAL MCS DEVELOPING TNGT ACROSS PORTIONS OF NE NORTHWARD
INTO DAKTOAS AND PROPAGATING AND/OR DEVELOPING E/SE EVENTUALLY ACROSS
NORTHERN 1/2 TO 2/3RDS ON WED... WITH ATTENDANT THREAT OF SEVERE
WEATHER AND HEAVY RAIN. TIMING STILL IN QUESTION... SO WENT WITH
12 HOUR WX/POP GRID.
AS FAR AS HEAT ADVISORY... A LOT OF UNCERTAINTY EXISTS WITH TEMPS
AND MAKING CRITERIA ON WED DUE TO INCREASED RISK OF PCPN... AND
DEBRIS CLOUDINESS AT THE VERY LEAST. WILL THEREFORE LET THE ADVISORY
EXPIRE AT 02Z AND LET MID CREW RE-EVALUATE CONVECTIVE TRENDS
FOR POSSIBLE ISSUANCE. ..05..
.LONG TERM...
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...WITH THE MAIN RIDGE CENTER
AMPLIFYING OVER THE EASTERN GRT BSN AND UP THE NW HIGH PLAINS THIS
PERIOD...FAVORABLE DIFFLUENT MID/UPPER NORTHWESTERLY LEVEL FLOW
PATTERN LAID OUT ACRS IA INTO IL WED NIGHT INTO THU TO DUMP/STEER
ANY STORM COMPLEX/MCS RIGHT THROUGH THE CWA WED NIGHT INTO THU
MORNING. OF COURSE MUCH WILL DEPEND ON WHAT LINGERS LOCALLY OUT OF
WED PAST 00Z...BUT SEVERAL MCS GENERATION TOOLS ON NORTHERN FRINGE
OF DEEP CONVECTIVE INDEX PLUME SUGGESTS MORE MCS DEVELOPMENT ALONG
THE SD/NE BORDER INTO NW IA/SW MN WEDNESDAY EVENING AND WITH THE
RESULTANT COMPLEX THEN PROPAGATING EAST-SOUTHEASTWARD ON IN A THTA-E
RICH ENVIRONMENT OVER MOST OF THE DVN CWA OVERNIGHT WED NIGHT INTO
THU MORNING. LLJ NOT ALL THAT EXTREME WITH 20-25 KT SOUTHWESTERLY
FEED AND CONVERGENCE ACRS THE AREA...BUT PW IN-FEED PROGGED AT 1.7 TO
2+ INCHES SUGGESTS YET ANOTHER HEAVY RAIN EVENT AND LIKE PREVIOUS
SHIFT STATED...PROBABLY AN EVENTUAL NEED FOR A FLASH FLOOD WATCH
FOR WED NIGHT INTO THU MORNING FOR MOST OF THE DVN CWA IF
EVENT SIGNALS PERSIST. LOW TO MID LEVEL SHEAR VALUES ARE RATHER
WEAK FOR SVR STORM GENERATION ON FCST SOUNDINGS WED EVENING...BUT
HIGH CAPES WOULD STILL SUPPORT A DAMAGING WIND THREAT ALONG WITH AN
ISOLATED WEAK TORNADO OR GUSTNADO TYPE PHENOMENA. BUT HEAVY RAIN AT
RATES OF 2+ INCHES AN HOUR WILL BE THE MAIN THREAT THIS PERIOD. 12Z
RUN MODELS THEN DIVERGE SOME ON LINGERENCE OF ANY CONVECTION OR
RE-FLARE UP DURING THE DAY ON THU BUT FOR NOW WILL WALK OUT ACTIVITY
AS THE DAY PROGRESSES TO THE SOUTH AND EAST. HIGH TEMPS THU OF
COURSE HIGHLY DEPENDANT ON TIMING OF DEBRIS CLEAR OUT AND MAY SIDE
WITH COOLER UPPER 80S ADVERTISED BY THE MET GUIDANCE AS OPPOSED TO
LOWER 90 MAV HIGH TEMPS IN MOST OF THE LOCAL AREA. BOTH SFC AND
UPPER RIDGE COMPLEX WILL THEN LOOK TO MIGRATE BACK EASTWARD AND EDGE
ACRS THE REGION FOR A FAIR WX LATE THU AND THU NIGHT PERIOD WITH
SOME FOG POTENTIAL BY EARLY FRI MORNING IN AREAS THAT CLEAR OUT OVER
RAIN SOAKED TERRAIN.
IN THE EXTENDED/FRI-TUE/...MEDIUM RANGE ENSEMBLES CONTINUE TO PUSH
RIDGE COMPLEX ACRS THE WESTERN GRT LKS ON FRI FOR A DRY DAY. EVEN
THOUGH THERE MAY BE SOMEWHAT LOWER DPTS AND WEAK MIXING UNDER THE
HIGH PRESSURE SYSTEM...STILL EXPECT TEMPS TO RECOVER TO AROUND 90
LOOKING AT CURRENTLY PROGGED THERMAL PROFILES WITH SEASONABLY
STRONG INSOLATION. MODELS THEN DIVERGE IN HANDLING THE NEXT DIGGING
NORTHERN STREAM WAVE ACRS THE GRT LKS WITH THE ECMWF CONTINUING TO
BE THE STRONGEST WITH THIS FEATURE FOR AN EXTENDED PERIOD OF
NORTHWEST FLOW AND COOLER TEMPS FOR THE SECOND HALF OF THE WEEKEND
AND INTO EARLY NEXT WEEK. THIS NOT BEFORE A FRONTAL SYSTEM USHERED
THROUGH THE AREA FOR THE NEXT ORGANIZED STORM CHANCE EITHER SAT OR
SAT NIGHT DEPENDING ON TIMING/PHASING ISSUES AND WILL MAINTAIN CHC
POPS FOR BOTH PERIODS. AM SOMEWHAT LEARY OF THE MAIN STORM TRACK
BEING ADVERTISED BY MOST OF THE MEDIUM RANGE MODELS SHUNTED SO FAR
SOUTH FOR THIS TIME OF YEAR ACRS KS TO MO AND UP THE OH RVR VALLEY
FOR SUNDAY THROUGH AT LEAST MONDAY NIGHT. BUT WILL KEEP GENERALLY
DRY THIS PERIOD WITH NEXT CHANCE OF RETURN FLOW PRECIP BY NEXT
TUESDAY. ..12..
&&
.AVIATION...
LINE OF TSRA OVER NORTH CENTRAL WILL MOVE EAST AND THEN SOUTHEAST AND
LIKELY TO IMPACT KCID AND KDBQ TERMINALS BETWEEN 22Z-02Z... AND
POSSIBLY KMLI AND KBRL TOWARD END OF WINDOW. STRONG GUSTY WINDS IN
EXCESS OF 40 KTS TO POSSIBLY 60 KTS WITH MVFR TO POSSIBLY IFR
CIGS/VSBYS COULD IMPACT KCID/KDBQ WITH THE LINE OF TSRA. ANOTHER
ROUND OF SHRA/TSRA POSSIBLE TO IMPACT TERMINALS LATE TNGT AND DURING
THE DAY ON WED. ..05..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
05/12/05Hazardous weather outlook, Jun 23, 3:27 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 327 PM CDT TUE JUN 23 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241245- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 327 PM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE HUMID CONDITIONS TO SEND THE HEAT INDEX INTO THE DANGEROUS CATEGORY TODAY. THE HEAT INDEX IS EXPECTED TO BE IN THE 100 TO 115 RANGE THROUGH EARLY THIS EVENING. THUNDERSTORMS WILL MOVE ACROSS AREAS MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF HIGHWAY 34 LATE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS OF 60 TO 80 MPH. VERY HEAVY RAIN WILL ALSO OCCUR WITH THE STORMS... WHICH COULD CAUSE SOME FLASH FLOODING. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM COMPLEX WILL WEAKEN AND DISSIPATE ACROSS THE AREA ON WEDNESDAY. AT THIS TIME...THE STORMS ARE NOT EXPECTED TO BE SEVERE. THE COMBINATION OF HUMIDITY AND VERY WARM TEMPERATURES ON WEDNESDAY IS EXPECTED TO PRODUCE HEAT INDICES OF 95 TO 100. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...THE POTENTIAL EXISTS FOR A HEAVY TO VERY HEAVY RAIN EVENT IF THE STORMS CAN BECOME ORGANIZED. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE WITH THE PASSAGE OF A COLD FRONT LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 23, 6:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
623 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST SSE BIRMINGHAM 40.88N 91.95W
06/23/2009 E60 MPH VAN BUREN IA TRAINED SPOTTER
SMALL BRANCHES STARTING TO BREAK OFF.
&&
DLSLocal storm report, Jun 23, 6:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 1 SW RICHMOND 41.44N 91.71W
06/23/2009 E60 MPH WASHINGTON IA TRAINED SPOTTER
ESTIMATED 60 MPH WIND GUST AND SMALL BRANCHES DOWN.
DELAYED REPORT.
&&
12Special weather statement, Jun 23, 6:35 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 635 PM CDT TUE JUN 23 2009 IAZ054-066-ILZ001-002-007-009-240045- CARROLL IL-CLINTON IA-JACKSON IA-JO DAVIESS IL-STEPHENSON IL- WHITESIDE IL- 635 PM CDT TUE JUN 23 2009 ...PERIODS OF VERY STRONG WINDS WITH THUNDERSTORMS THROUGH 745 PM... STRONG GUSTY WINDS OF 30 TO 50 MPH WITH LOCALLY HIGHER GUSTS WILL BE POSSIBLE WITH THE LEADING EDGE GUST FRONT FROM A LINE OF THUNDERSTORMS AS THEY ARRIVE FROM THE NORTHWEST. STRONG WINDS OF 25 TO OVER 40 MPH WILL CONTINUE FOR 30 MINUTES OR MORE AFTER THE THUNDERSTORMS MOVE SOUTHEAST. INDIVIDUALS SHOULD PLAN FOR THESE HIGH WINDS BY SECURING ANY LOOSE ITEMS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION WITH THESE WINDS. TORRENTIALLY HEAVY RAINS WITH RAINFALL RATES UP TO 1 INCH AN HOUR ARE ALSO POSSIBLE RESULTING IN MINOR PONDING OF WATER IN LOW LYING LOCATIONS. NICHOLS
Local storm report, Jun 23, 6:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG NEW LONDON 40.93N 91.41W
06/23/2009 HENRY IA LAW ENFORCEMENT
SIDING BLOWN FROM A HOUSE. TIME ESTIMATED.
&&
TS/LELocal storm report, Jun 23, 6:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/23/2009 LINN IA TRAINED SPOTTER
CONSIDERABLE TREE AND LIMB DAMAGE THROUGHOUT GREATER
CEDAR RAPIDS AREA. LARGE PORTIONS OF THE CITY WITHOUT
POWER.
&&
BILLNLocal storm report, Jun 23, 6:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE JUN 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG CEDAR RAPIDS 41.97N 91.67W
06/23/2009 LINN IA TRAINED SPOTTER
CONSIDERABLE TREE AND LIMB DAMAGE THROUGHOUT GREATER
CEDAR RAPIDS AREA. LARGE PORTIONS OF THE CITY WITHOUT
POWER.
&&
BILLNThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 87 min |
| Jun 23, 5:19 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 71 min |
| Jun 23, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Delaware, Dubuque, Johnson, Jones and 2 more | 51 min |
| Jun 23, 6:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Van Buren, Washington | 69 min |
| Jun 23, 6:58 PM CDT | Severe Thunderstorm Warning | DVN | Scotland | 62 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.